MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and an 8f non-penumbra balloon guide catheter.It was noted that the patient anatomy was tortuous.During the procedure, the physician experienced resistance while advancing the ace68 through the 8f balloon guide catheter; therefore, the ace68 was removed.Upon removal, it was noticed that the distal end of the ace68 was damaged.The procedure was completed using a new ace68 and the same 8f balloon guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the ace68 was ovalized approximately 107.5, 109.5, 110.5, and 111.5 cm from the hub.The distal shaft of the ace68 was stretched approximately 118.0 cm from the hub.Conclusions: evaluation of the returned ace68 revealed ovalization along the distal shaft.If the ace68 is forcefully gripped or pinched during insertion, damage such as ovalization may occur.Further evaluation of the returned ace68 revealed that the distal shaft was deformed.If the ace68 was retracted against resistance, damage such as a stretch may occur.During functional testing, the ace68 was advanced through a demonstration neuron max with resistance due to the ovalizations on the ace68.No other devices associated with the complaint were returned for evaluation.Therefore, the root cause of resistance could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9625556
Report Number3005168196-2020-00093
Device Sequence Number14173636
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public00814548016535
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2021
Device Model Number5MAXACE068
Device Catalogue Number5MAXACE068
Device Lot NumberF84790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005